Muddy Waters

The astute amongst you will not have failed to realise that I’ve not been updating as much recently and I bet some of the old guard amongst you have been wondering whether I am about to take another unscheduled holiday (‘bloliday’ as I dubbed it last time). I’m not don’t worry although I did stop taking my tablets a little while back, just because I know best obviously. Eleventybillion years of medical school and doctoring behind you is clearly no match for my self imposed knowledge about my body and my brain. Chu!

I have been concerned about a loss of drive, a total lack of motivation and an expanding waistline and convinced myself that the cocktail of tablets I take were to blame. Having recently upped my dose of one medication I was certain that I was falling victim to dreaded side effects, including weight gain. I was prompted to spread out the information leaflets about my tablets side by side and see what I had been letting myself in for:

Tablet A (an anti-depressant) may make me restless, agitated and hyperactive which are part of the reasons I take Tablet B (a mood stabiliser) because I was restless, agitated and hyperactive all on my own without the chemical intervention of tablet A. Tablet B (the mood stabiliser) may make me depressed, anxious and suicidal, which are the reasons I take tablet A. The shenanigans continued with side effects both good and bad criss crossing each other like a very complicated maypole dance. Believe me, once I’d finished comparing the two leaflets I felt like I had been tied up in said maypole and left to rot.

I made an executive decision to bin my remaining tablets there and then and to go it alone, convinced that I could ‘deal with’ the dark clouds of depression, ‘deal with’ the hyperactivity and ‘deal with’ the other stuff if it meant I could take control of my waistline once more. Let’s put it this way, I sort of failed. It wasn’t as arse achingly bad as it has been previously – for the large part I kept a lid on my emotions and managed to ride out the storm but I was sleeping a LOT and at completely innapropriate times. I also retreated into my shell a bit, stopped calling and texting the people who would know something was up from talking to me. Unfortunately my weight stabilised and my waistline stopped expanding and it seemed like all the confirmation needed that I was a victim of the dreaded SSRI weight gain. Insert *sadface* here.

I had to make a toss up between being mental and not gaining weight from the meds, not the easiest choice for me to make I’m sure you can appreciate. It’s a bit like ‘take the money or open the box’ both could potentially be the right decision but in the end you have to go with what you think is right. My head might be telling me to stay off the tablets and surf the muddy waters of depression but my heart is winning the battle and so it’s back on the tablets I go.

Advertisements

2 thoughts on “Muddy Waters

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s